Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Prescribed with clonidine. Any side effect?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
i have a question. I have been prescribe clonidine hci 1mg what could be the side effect to this ,I am very tired all the time and also nausea. pls verify for me

Posted Tue, 6 Aug 2013 in Medicines and Side Effects
Answered by Dr. Omer 27 minutes later

I am Dr.Omer and I am here to help you with your query

As you have said that your are 69 year old female , taking clonidine , having nausea and tiredness.

YES clonidine is known to cause lethargy , tiredness , low mood all day , low energy and nauseating feeling.

It also causes skin flushing of blood , which changes your body temperature , and hence triggers hot flushes .

Anxiety can also increase with clonidine , causing your panic attacks.

Following are most important side effects of clonidine:

Cardiovascular: Bradycardia (≤4%), palpitation (1%), tachycardia (1%), arrhythmia, atrioventricular block, chest pain, CHF, ECG abnormalities, flushing, orthostatic hypotension, pallor, Raynaud’s phenomenon, syncope

Central nervous system: Drowsiness (12% to 38%), headache (1% to 29%), fatigue (4% to 16%), dizziness (2% to 16%), sedation (3% to 10%), insomnia (≤6%), lethargy (3%), nervousness (1% to 3%), mental depression (1%), aggression, agitation, anxiety, behavioral changes, CVA, delirium, delusional perception, fever, hallucinations (visual and auditory), irritability, malaise, nightmares, restlessness, vivid dreams

Dermatologic: Transient localized skin reactions characterized by pruritus and erythema (transdermal 15% to 50%), contact dermatitis (transdermal 8% to 34%), vesiculation (transdermal 7%)

Endocrine & metabolic: Sexual dysfunction (3%), gynecomastia (1%), creatine phosphokinase increased , hyperglycemia (transient; oral), libido decreased

Gastrointestinal: Xerostomia (≤40%), constipation (2% to 10%), anorexia (1%), taste perversion (1%), abdominal pain (oral), diarrhea, nausea, parotid gland pain (oral), parotitis (oral), pseudo-obstruction (oral), throat pain, vomiting

I would recommend to have a review of internist for blood pressure control with other drugs , gynaecologist for post menopausal symptoms like panic attacks , hhot flushes can be controlled by velafaxine and vitamin E.

Hope this explains your query.

Feel free to ask any further questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor